Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 281, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 29, 2001, 6:49 PM CDT for Holt County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 29, 2001, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 29, 2001, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 7:00 PM CDT | Hail 0.88 | Atkinson, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS53 KLBF 292350
SVRLBF
NEC089-300045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT WED AUG 29 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 745 PM CDT...
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 21 MILES NORTH OF
ONEILL TO 4 MILES WEST OF STUART...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER STUART AROUND 655 PM CDT...
OVER ATKINSON AROUND 720 PM CDT...
OVER EMMET AROUND 745 PM CDT...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4281 9861 4269 9924 4230 9922 4241 9835
4265 9837
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:05 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 29, 2:05 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT WED AUG 29 2001 ...THE FORECAST CHALLENGES ARE PRECIPITATION CHANCES TONIGHT AND TEMPERATURES OVER THE NEXT FEW DAYS... WATER VAPOR IMAGERY SHOWS A H5 TROUGH MOVING THROUGH SERN MT AND WRN NORTH DAKOTA. A CYCLONIC VORT CENTER CONTINUES TO MOVE THROUGH SERN SD WHICH HAS HELPED TO KICK OFF CONVECTION OVER MINN THIS MORNING. MODELS AT H5 INDICATED A TROUGH OVER THE DAKOTAS WITH A WEAK LOW EXTENDING SOUTH INTO WEST TEXAS. AN OTHERWISE ZONAL FLOW EXISTS OVER THE REMAINDER OF THE CONUS. AT 18Z THE LEADING EDGE OF THE COLD FRONT EXTEDED FROM NEAR MERRIMAN TO SCOTTSBLUFF. THR GREATEST PRESSURE RISES ARE OCCURING IN WESTERN SOUTH DAKOTA. MOST HIGHS IN THE FA IN THE UPPER 80S TO AROUND 90. SURFACE TROUGH EXTENDS FROM WEST OF HON SD THROUGH SNY NEBR. TONIGHT...BOTH THE ETA AND AVN SHOW RATHER STRONG H85 TO H7 2-D FRONTOGENESIS BY 00Z OVER THE NORTHWEST CWFA...THEN FOCUSING INTO THE CENTRAL CWFA BY 06Z. PRECIPITABLE WATER VALUES WILL INCREASE AHEAD OF THE SURFACE FRONT THIS EVENING AND RISE TO ABOUT 1.3 INCHES IN THE EASTERN CWFA. THE ETA AND AVN SHOW THE SURFACE FRONT CLEARING THE CWFA BY 12Z. WILL BOOST CURRENT POPS IN CUSTER COUNTY AND LOWER POPS A BIT IN THE NORTHWEST. ALL OTHER POPS LOOKING ON TRACK. THURSDAY...MORNING POPS NEEDED IN THE SOUTHERN CWFA UNTIL FRONT IS WELL CLEAR OF THE AREA. THE AVN SHOWS A VORT MAX MOVING THROUGH NORTHEASTERN COLORADO WITH UPSLOPE NORTHEAST WINDS EXTENDING INTO THE SOUTHWEST. BY AFTERNOON ALL AREAS WILL BE UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE AND SUBSIDENCE. AS SURFACE HIGH BUILDS IN...NORTHEAST WINDS WILL VEER TO THE EAST AND SOUTHEAST OVER THE WESTERN CWFA IN THE AFTERNOON. HIGHS WILL BE CONSIDERABLY COOLER RANGING IN THE UPPER 70S TO AROUND 80. THURSDAY NIGHT...FRONT STALLS OUT ACROSS KANSAS KEEPING ANY CHC FOR SHOWERS TO OUR SOUTH. TO REMAIN PARTLY CLOUDY SOUTH WITH THE BEST MOISTURE IN THE 850 TO 700 MB LAYER. MOSTLY CLEAR NORTHEAST WITH LIGHT SOUTHEAST WINDS OVER THE CWFA. FRIDAY...BOTH THE ETA AND AVN AGREE ON A VORT MAX MOVING FROM SOUTHERN WY INTO THE NEBRASKA PANHANDLE. LOOKS TO BE A FRIDAY NIGHT EVENT FOR THE WEST AND WILL NOT INCLUDE AFTERNOON POPS FAR WEST ATTM. AS LEESIDE TROUGH DEVELOPS AND SURFACE HIGH TO OUR EAST SLIDES SOUTHEAST...GOOD WAA WILL PUSH TEMPS INTO THE UPPER 80S FAR SOUTHERN COUNTIES TO NEAR 80 NORTHEAST. FRIDAY NIGHT...THE VORT MAX MOVES SOUTHEAST THROUGH THE SOUTHWEST CWFA AND WILL INCLUDE A CHANCE OF THUNDERSTORMS THERE. WITH BEST THETA-E RESIDING OVER THE HIGHS PLAINS INTO THE WESTERN CWFA WILL LEAVE THE EAST DRY. EXTENDED...LOOKS DRY WITH THE EXCEPTION OF LATE FRIDAY INTO SATURDAY WITH GOOD THETA-E RIDGE ALONG THE HIGHS PLAINS. THE MRF SHOWS A VORT MAX RIDING THE UPPER RIDGE ACROSS WYOMING ON FRIDAY AND ACROSS WESTERN NEBRASKA SATURDAY. WILL KEEP CHANCES OVER THE EASTERN CWFA DESPITE LIKELIHOOD THAT CONVECTION MAY DISSIPATE AS IT MOVE EAST OF THE THETA-E RIDGE INTO SURFACE HIGH PRESSURE. WILL KEEP THE SUNDAY THROUGH WEDNESDAY PERIOD DRY. TEMPS TO RETURN TO SLIGHTLY ABOVE NORMAL IN THE 80S. .LBF...NONE. ROBERG
In the hours before
Local storm report, Aug 29, 6:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
609 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0601 PM AINSWORTH NE 1.75 INCH HAIL
08/29/01 BROWN
MPLocal storm report, Aug 29, 6:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
624 PM CDT WED AUG 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 6 NNE BASSETT NE .75 INCH HAIL
08/29/01 ROCK
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 63 min |
| Aug 29, 6:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Aug 29, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.